Hi Dr. Rassmann,
I am 22 and started taking propecia around 8 months ago and had some side effects that I did not mind much at all, increased libido and increased ejaculate volume. But a few weeks ago out of nowhere I completely lost all sex drive, it was a very drastic decrease in libido. I can still get myself to have good erections but it is very hard without sex drive. Since I had “beneficial” sexual side effects from propecia, yet still sexual side effects, I stopped its use a few days ago and will see if I return to normal, otherwise it means I have ED and will resume propecia as it has been working well to maintain my hair (I might have even gained some hair). I guess my questions are, how long before I should see a reversal of the sexual side effects? and if I return to normal should I resume the 1mg dose and stay on it until I lose my sex drive once again (hopefully I won’t)? or should I take 1/2mg a day? Thank you for your help. Have a nice day.
The effects of Propecia should be out of your body in a couple of days. Some of it may be bound to some tissue receptors, but within a week, I would expect to see you return to your normal libido. Taking 1/2mg each day will not be as effective as the 1mg, but it is better than taking none at all. Go off of it until the libido returns to normal and then try a half pill. That has worked for half of the patients who reported libido problem to me.